Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla and depression
Jun 21, 2009

Hi Ive been taking Atripla for one week now (my first ever ARVs) and have started to become depressed. I suffered very badly from depression about 3 years ago and was treated with CBT and citalopram (20mg a day) which I still take. At that time the treatment worked and I have had no depression for over two years I have continued taking the citalopram however as it is easy, causes me no side effects and Im scared that if I stop the depression will return. I know that Atripla can be associated with depression so assume this is to blame for whats been happening over the past week. Is it likely that the depression will disappear soon as I get used to Atripla? Or should I look to change to another ARV combo? Or increase my dose of citalopram? Thanks for any advice you can offer!

Response from Dr. Henry

You need to inform your HIV provider about the flare-up of depression you are experiencing. Often the central nervous side effects of efavirenz are worse in the first 1-4 weeks and then for most they diminish to baseline. Each person is different so being monitored and considering a change in dose or anti-depression drug as well as counseling are often considered in situations such as yours. In other cases a change to an alternative antiretroviral regimen is the best option (such as to a boosted PI or raltegravir based regimen). KH



Previous
Rash due to Atripla part 2
Next
a complicated syndrome

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement